Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 248, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 16, 2019, 6:28 PM CDT for Clark County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2019, 6:28 PM CDT (23:28 UTC)
- Expired
- Jul 16, 2019, 6:57 PM CDT
- In force
- 29 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Clark County, KS
The radar
The Dodge City radar (KDDC), 75 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 671 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728
WUUS53 KDDC 162328
SVRDDC
KSC025-170015-
/O.NEW.KDDC.SV.W.0248.190716T2328Z-190717T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
628 PM CDT Tue Jul 16 2019
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Southeastern Clark County in southwestern Kansas...
* Until 715 PM CDT.
* At 628 PM CDT, a severe thunderstorm was located near Acres, moving
east at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ashland, Sitka and Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3702 9991 3717 9994 3726 9961 3706 9958
TIME...MOT...LOC 2328Z 249DEG 15KT 3713 9983
HAIL...1.25IN
WIND...60MPH
$$
GERARD1 follow-up statement
174
WWUS53 KDDC 162357
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
657 PM CDT Tue Jul 16 2019
KSC025-170006-
/O.CAN.KDDC.SV.W.0248.000000T0000Z-190717T0015Z/
Clark KS-
657 PM CDT Tue Jul 16 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Dodge City.
LAT...LON 3702 9991 3717 9994 3726 9961 3706 9958
TIME...MOT...LOC 2356Z 249DEG 15KT 3717 9969
$$
GERARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 1:42 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 16, 1:42 PM CDT, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 142 PM CDT Tue Jul 16 2019 ...Updated short and long term sections... .SHORT TERM...(This evening through Wednesday) Issued at 141 PM CDT Tue Jul 16 2019 An upper level ridge sits across the Southern United States with surface high pressure to the east and a trough of low pressure to the west. This will lead to southerly winds across western Kansas through tomorrow. A few storms are expected to form across eastern Colorado this evening but once again dissipate before reaching the CWA. However, an increase in cloud cover is possible across far western Kansas. Lows overnight are progged to only dip into the upper across west central Kansas to mid 70s across south central Kansas. Skies become mostly clear by tomorrow morning and continue throughout the day. The pressure gradient tightens tomorrow creating breezy conditions across western Kansas. Highs tomorrow afternoon look to reach around 100 degrees. .LONG TERM...(Wednesday night through Tuesday) Issued at 141 PM CDT Tue Jul 16 2019 Summer like conditions continue as an upper level high sprawls out across the Southern United States with high pressure being the dominate feature at the surface across the Central Plains through Sunday. A surface trough will be in place across eastern Colorado leading to southerly winds across western Kansas through Sunday. Thunderstorms are expected to form across the higher terrain of eastern Colorado each afternoon, but models suggest these storms to dissipate before reaching the KS/CO border. However, a stray storm can not be ruled out during the evening hours. A cold front may move through the area Sunday with an increase in thunderstorm probabilities. This will be watched as this event comes closer to the present. As for temperatures, highs will reach to around 100 degrees through Saturday with lows in the 60s to low 70s. Temperatures then cool down into the 80s and 90s Sunday into the first part of next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1200 PM CDT Tue Jul 16 2019 VFR conditions will prevail through tonight with winds from the south. A few wind gusts this afternoon will exceed 20 knots. Winds shift to the south southwest tomorrow and increase in speed as the pressure gradient tightens. && .PRELIMINARY POINT TEMPS/POPS... DDC 97 74 101 76 / 30 0 0 10 GCK 98 71 103 71 / 20 0 10 20 EHA 100 72 100 71 / 10 10 10 20 LBL 98 73 101 72 / 20 0 0 10 HYS 96 74 103 75 / 10 0 0 20 P28 99 76 103 78 / 20 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, Jul 16, 3:15 AM CDT, 15 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 315 AM CDT Tue Jul 16 2019 KSZ030-031-043>046-061>066-074>081-084>090-170815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 315 AM CDT Tue Jul 16 2019 /215 AM MDT Tue Jul 16 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- There will be a chance for rain showers and possibly even a few isolated thunderstorms early this morning. Wind gusts up to 40 mph and lightning will be the main hazards this morning. Highs today will be around 100 degrees and the afternoon heat index will range from 98 to around 103 between 1 and 6 pm. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Elevated risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- There will be a slight chance for thunderstorms Wednesday night. The main hazards from these storms will wind gusts of 45 to 55 mph and lightning. The high temperatures Wednesday through Saturday will range from 100 to 104. The afternoon heat index each day late week will range from 100 to around 104 degrees. Fire Risk levels will be on the increase Thursday and Friday west of highway 83. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Limited risk - Severe thunderstorm: Limited risk - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk * Thursday - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk * Friday - Excessive heat: Significant risk - Non thunderstorm wind: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Significant risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Elevated risk * Monday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Jul 16, 6:15 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Dodge City KS 615 PM CDT Tue Jul 16 2019 KSZ088-170000- Clark KS- 615 PM CDT Tue Jul 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLARK COUNTY UNTIL 700 PM CDT... At 615 PM CDT, Doppler radar was tracking a strong thunderstorm near Acres, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Acres. LAT...LON 3700 9995 3713 9997 3717 9961 3700 9960 TIME...MOT...LOC 2315Z 263DEG 16KT 3706 9987 GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:15 PM CDT | Special Weather Statement | DDC | Clark | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.